Alert archive / Florida / Gale Warnings in 2017
Gale Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Feb 23, 2017, 3:12 AM EST. It took effect at Feb 23, 2017, 4:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2017, 3:12 AM EST (08:12 UTC)
- In effect from
- Feb 23, 2017, 4:00 AM EST
- Expired
- Feb 23, 2017, 3:01 PM EST
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
420 WHUS72 KJAX 230812 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 AM EST THU FEB 23 2017 AMZ454-240000- /O.CON.KJAX.SC.Y.0014.000000T0000Z-170223T0900Z/ /O.UPG.KJAX.GL.A.0003.170223T0900Z-170223T2100Z/ /O.NEW.KJAX.GL.W.0003.170223T0900Z-170224T0000Z/ /O.EXT.KJAX.SC.Y.0012.170224T0000Z-170224T1000Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 312 AM EST THU FEB 23 2017 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTHEAST INCREASING 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE. * WAVES/SEAS...SEAS BUILDING TO 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ474-240000- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170223T0900Z/ /O.UPG.KJAX.GL.A.0003.170223T0900Z-170223T2100Z/ /O.NEW.KJAX.GL.W.0003.170223T0900Z-170224T0000Z/ /O.EXT.KJAX.SC.Y.0013.170224T0000Z-170224T2100Z/ WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 312 AM EST THU FEB 23 2017 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...EAST NORTHEAST INCREASING TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE. * WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET WITH OCCASIONAL SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ472-240000- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170223T0900Z/ /O.UPG.KJAX.GL.A.0003.170223T0900Z-170223T2100Z/ /O.NEW.KJAX.GL.W.0003.170223T0900Z-170224T0000Z/ /O.EXT.KJAX.SC.Y.0015.170224T0000Z-170224T2100Z/ WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 312 AM EST THU FEB 23 2017 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST NORTHEAST WINDS INCREASING TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE. * WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET WITH OCCASIONAL SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ452-240000- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- 312 AM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...NORTHEAST WINDS INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 6 TO 9 FEET WITH OCCASIONAL SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-240000- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170224T2100Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- 312 AM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...EAST NORTHEAST WINDS 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE. * WAVES/SEAS...SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
912 WHUS72 KJAX 231349 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 849 AM EST THU FEB 23 2017 AMZ454-240300- /O.CON.KJAX.GL.W.0003.000000T0000Z-170224T0000Z/ /O.CON.KJAX.SC.Y.0012.170224T0000Z-170224T1000Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 849 AM EST THU FEB 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST FRIDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. FREQUENT GUSTS TO GALE FORCE TODAY. * WAVES/SEAS...SEAS 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ474-240300- /O.CON.KJAX.GL.W.0003.000000T0000Z-170224T0000Z/ /O.CON.KJAX.SC.Y.0013.170224T0000Z-170224T2100Z/ WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 849 AM EST THU FEB 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTHEAST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TODAY...SUBSIDING TO 20 TO 25 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET...SUBSIDING TO 7 TO 10 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ472-240300- /O.CON.KJAX.GL.W.0003.000000T0000Z-170224T0000Z/ /O.CON.KJAX.SC.Y.0015.170224T0000Z-170224T2100Z/ WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 849 AM EST THU FEB 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTHEAST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TODAY...SUBSIDING TO 20 TO 25 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET...SUBSIDING TO 7 TO 10 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ452-240300- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- 849 AM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS TODAY...SUBSIDING TO 15 TO 20 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET TODAY...SUBSIDING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-240300- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170224T2100Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- 849 AM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE TODAY...SUBSIDING TO 15 TO 20 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SHULER
222 WHUS72 KJAX 232001 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EST THU FEB 23 2017 AMZ454-240415- /O.CAN.KJAX.GL.W.0003.000000T0000Z-170224T0000Z/ /O.EXT.KJAX.SC.Y.0012.170223T2001Z-170224T1000Z/ COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 301 PM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE GALE WARNING. * WINDS...NORTHEAST 20 TO 25 KNOTS DECREASING TO 15 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ474-240415- /O.CAN.KJAX.GL.W.0003.000000T0000Z-170224T0000Z/ /O.EXT.KJAX.SC.Y.0013.170223T2001Z-170225T0900Z/ WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- 301 PM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE GALE WARNING. * WINDS...NORTHEAST AROUND 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE THIS AFTERNOON...DECREASING TO 20 TO 25 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET...SUBSIDING TO 6 TO 8 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ472-240415- /O.CAN.KJAX.GL.W.0003.000000T0000Z-170224T0000Z/ /O.EXT.KJAX.SC.Y.0015.170223T2001Z-170225T0900Z/ WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- 301 PM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE GALE WARNING. * WINDS...NORTHEAST AROUND 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE THIS AFTERNOON...DECREASING TO 20 TO 25 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 8 TO 11 FEET WITH OCCASIONAL SEAS UP TO 14 FEET...SUBSIDING TO 6 TO 8 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-240415- /O.EXT.KJAX.SC.Y.0012.000000T0000Z-170225T0900Z/ WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- 301 PM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE THIS AFTERNOON...DECREASING TO 15 TO 20 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET...SUBSIDING TO 5 TO 7 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ452-240415- /O.CON.KJAX.SC.Y.0012.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- 301 PM EST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS THIS AFTERNOON...DECREASING TO 15 TO 20 KNOTS THIS EVENING. * WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET THIS AFTERNOON...SUBSIDING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS, AND/OR SEAS 7 FEET OR HIGHER, ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SHULER
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Feb 22, 10:54 PM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 22, 10:54 PM EST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1054 PM EST Wed Feb 22 2017
...Windy Conditions Developing Early on Thursday Morning Along
the Northeast Florida Coast...
...High Surf Advisory for Thursday along the Flagler and St.
Johns County Coasts...
.Update...
Late evening surface analysis depicts low pressure (1002
millibars) situated over south Florida. High pressure (1018
millibars) was located east of the North Carolina Outer Banks.
Aloft...a deep mid/upper level cutoff low was spinning over the
Florida peninsula. Dry air continues to wrap into this upper low
from the south, which is resulting in decreasing coverage of
rainfall over all but north central Florida, with bands of
moderate to heavy showers prevailing over the northeast Florida
waters. Mostly cloudy skies tonight will keep lows generally in
the 60-65 range.
Our local pressure gradient will continue to tighten overnight as
low pressure approaches Florida's Treasure Coast. Windy conditions
will develop along the coast from St. Augustine southward during
the predawn hours, with onshore winds of 20-25 mph with occasional
gusts to 35 mph expected through the mid- afternoon hours on
Thursday. Bands of showers may continue to rotate onshore over
mainly coastal northeast Florida through Thursday, but coverage
inland should be isolated to widely scattered in nature, with dry
conditions expected for locations along and west of Interstate 75.
With a deeper and drier northerly flow aloft developing on
Thursday, highs inland should reach the upper 70s, with onshore
winds keeping coastal locations in the lower 70s.
&&
.Aviation...
IFR ceilings are expected to develop at GNV shortly after
midnight, with ceilings falling to low MVFR or IFR during the
predawn hours elsewhere. Periods of showers will continue to
impact SGJ through at least Thursday morning, with MVFR to IFR
ceilings developing during the predawn hours. Surface
northeasterly winds will increase to near 20 knots at SGJ during
the early morning hours, with frequent gusts to near 30 knots
possible. Northeast surface winds will increase to near 15 knots
shortly after sunrise at the Duval County terminals, with ceilings
improving to MVFR towards 15Z. MVFR ceilings at SSI should become
VFR shortly after 12Z as northeasterly surface winds increase to
near 15 knots.
&&
.Marine...
A low pressure center over south Florida will move very slowly
eastward overnight and Thursday to the Gulf stream waters off the
Treasure Coast. The axis of western Atlantic high pressure will
remain situated over the Carolinas, which will result in a
tightening local pressure gradient over our northeast Florida
coastal waters. We have hoisted Small Craft Advisories for the
near shore waters adjacent to northeast Florida until the predawn
hours. A Gale Watch remains in effect for the near shore and
offshore waters south of St. Augustine from the predawn hours
through the mid-afternoon hours on Thursday, and we have expanded
this watch to include the offshore waters south of Fernandina
Beach. Winds will at least occasionally gust to Gale Force in
these waters from the predawn hours through early evening on
Thursday. Seas in the offshore waters will continue to build to
7-11 feet later tonight through Thursday. Further north of this
low pressure center, a Small Craft Advisory remains posted for the
offshore Georgia waters, with caution conditions expected later
tonight in the nearshore Georgia waters. Low pressure will begin
to slowly pivot northeastward on Thursday night just north of the
Bahamas, which will result in a gradually loosening local pressure
gradient. Winds will gradually subside, but seas in the offshore
waters will remain at SCA levels into Friday.
Rip Currents: High risk expected on Thursday along the northeast
Florida beaches, with a moderate to high risk for the southeast
Georgia beaches.
&&
.Coastal Impacts...
A high surf advisory has been issued from Thursday morning through
the evening hours for the Flagler and St. Johns coastlines, where
7 to 8 foot breakers are expected. This high surf may create
beach erosion during times of high tide on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 79 55 83 / 40 20 0 0
SSI 61 70 59 75 / 50 30 0 0
JAX 61 77 58 79 / 70 40 10 0
SGJ 64 73 63 77 / 90 60 10 0
GNV 60 79 58 82 / 50 30 0 0
OCF 60 78 58 82 / 70 30 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 7 AM to 10 PM EST Thursday for Flagler-
St. Johns.
GA...None.
AM...Gale Watch from 4 AM EST Thursday through Thursday afternoon for
Coastal waters from St. Augustine to Flagler Beach FL out
20 NM-Waters from Fernandina Beach to St. Augustine FL from
20 to 60 NM-Waters from St. Augustine to Flagler Beach FL
from 20 to 60 NM.
Small Craft Advisory until 4 AM EST Thursday for Coastal waters
from St. Augustine to Flagler Beach FL out 20 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory from 4 PM Thursday to 4 PM EST Friday for
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 4 PM EST Friday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory from 4 PM Thursday to 5 AM EST Friday for
Coastal waters from St. Augustine to Flagler Beach FL out
20 NM.
Small Craft Advisory until 5 AM EST Friday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM.
&&
Nelson/Hess/WalkerHazardous weather outlook, Feb 22, 4:00 PM EST, 11 hours 12 minutes before
Hazardous Weather Outlook...updated National Weather Service Jacksonville FL 400 PM EST Wed Feb 22 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-230930- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 400 PM EST Wed Feb 22 2017 ...ISOLATED STORMS POSSIBLE THROUGH EARLY THURSDAY... ...LOCALLY HEAVY RAIN POSSIBLE ALONG THE COAST THROUGH EARLY THURSDAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Rest of Today and Tonight... There is a slight chance of thunderstorms across northeast Florida and portions of southeast Georgia through the evening...then just along the coastal areas after midnight. Locally heavy rainfall in excess of an inch will be possible through early Thursday morning...mainly along the coast. There is a Moderate risk of rip currents at the area beaches due to increasing onshore winds and seas. A Small Craft Advisory is in effect for the northeast Florida waters beginning tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... An elevated risk of rip currents and very rough surf is expected at the area beaches Thursday due to stronger onshore flow and elevated seas. Gale conditions possible for coastal waters mainly south of Saint Augustine on Thursday. Small Craft Advisory is in effect rest of coastal waters through Thursday night and possibly into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Feb 22, 9:17 PM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
917 PM EST WED FEB 22 2017
FLZ033-125-230245-
St. Johns FL-Coastal Duval FL-
917 PM EST WED FEB 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 945 PM EST...
At 916 PM EST, Doppler radar was tracking a strong thunderstorm near
Sawgrass, or 8 miles southeast of Ponte Vedra Beach, moving west at
30 mph.
Wind gusts of 40 to 45 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Unf, Ponte Vedra Beach, Fruit Cove, Neptune Beach, Palm Valley,
Sawgrass, Baymeadows, Nocatee, Bayard and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3011 8166 3013 8166 3013 8160 3012 8157
3012 8154 3011 8154 3011 8151 3014 8154
3018 8156 3020 8156 3027 8162 3037 8159
3029 8135 3025 8135 3007 8129
TIME...MOT...LOC 0216Z 103DEG 28KT 3017 8126
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:13 PM EST | Special Weather Statement | JAX | Duval | 32 min |
| Feb 22, 9:10 PM EST | High Surf Advisory | JAX | Flagler | 32 hr |
| Feb 22, 9:17 PM EST | Special Weather Statement | JAX | Duval | 28 min |
| Feb 22, 9:58 PM EST | Small Craft Advisory | JAX | 6 hr | |
| Feb 22, 9:58 PM EST | Small Craft Advisory | JAX | 41 hr | |
| Feb 23, 2:50 AM EST | Rip Current Statement | JAX | Duval, Flagler, Nassau | 40 hr |
| Feb 23, 10:35 AM EST | Special Weather Statement | JAX | Flagler, Saint Johns | 55 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.